Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 18, 2023, 3:29 AM CST for 6 counties in Arkansas; 22 counties in Mississippi; 19 counties in Tennessee. It took effect at Jan 18, 2023, 10:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 18, 2023, 10:00 AM CST
- Expired
- Jan 18, 2023, 11:27 PM CST
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 47 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS74 KMEG 180929 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 329 AM CST Wed Jan 18 2023 ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-181730- /O.NEW.KMEG.WI.Y.0001.230118T1600Z-230119T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 329 AM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi and West Tennessee. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-023-024-TNZ053-090>092-181400- /O.CON.KMEG.FG.Y.0004.000000T0000Z-230118T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Chickasaw-Monroe-Chester-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Henderson, Bolivar, Selmer, and Savannah 329 AM CST Wed Jan 18 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one-quarter mile or less in dense fog. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until 8 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
6 follow-up statements
035 WWUS74 KMEG 181649 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1049 AM CST Wed Jan 18 2023 ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-190000- /O.CON.KMEG.WI.Y.0001.000000T0000Z-230119T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 1049 AM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, North Mississippi and West Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
194 WWUS74 KMEG 182036 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 236 PM CST Wed Jan 18 2023 MSZ002>006-009-013>017-021>024-TNZ003-004-020>022-050>055-089>092- 190400- /O.EXB.KMEG.WI.Y.0001.230119T0000Z-230119T0600Z/ Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Weakley-Henry-Gibson-Carroll-Benton TN-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 236 PM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 6 PM this evening to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ028-TNZ019-048-049-190000- /O.EXA.KMEG.WI.Y.0001.000000T0000Z-230119T0000Z/ Mississippi-Dyer-Lauderdale-Tipton- Including the cities of Blytheville, Dyersburg, Ripley TN, and Covington 236 PM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In Arkansas, Mississippi County. In Tennessee, Dyer, Lauderdale and Tipton Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-190000- /O.CON.KMEG.WI.Y.0001.000000T0000Z-230119T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 236 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of East Arkansas, North Mississippi and West Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
317 WWUS74 KMEG 182356 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 556 PM CST Wed Jan 18 2023 ARZ028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ019-048- 049-088-190100- /O.EXP.KMEG.WI.Y.0001.000000T0000Z-230119T0000Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto- Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 556 PM CST Wed Jan 18 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Occasionally gusty winds are expected this evening along the Mississippi River, but wind speeds will remain below advisory criteria. Thus, the Wind Advisory will be allowed to expire. $$ MSZ002>006-009-013>017-021>024-TNZ003-004-020>022-050>055-089>092- 190600- /O.CON.KMEG.WI.Y.0001.230119T0000Z-230119T0600Z/ Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Weakley-Henry-Gibson-Carroll-Benton TN-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Fayette-Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 556 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 6 PM this evening to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
730 WWUS74 KMEG 190247 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 847 PM CST Wed Jan 18 2023 MSZ002-003-013-021-022-TNZ003-020-050>052-089-090-190400- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-230119T0600Z/ Marshall-Benton MS-Lafayette-Yalobusha-Calhoun-Weakley-Gibson- Haywood-Crockett-Madison-Fayette-Hardeman- Including the cities of Holly Springs, Ashland, Oxford, Water Valley, Coffeeville, Bruce, Calhoun City, Martin, Dresden, Humboldt, Milan, Brownsville, Alamo, Jackson, Somerville, Oakland, and Bolivar 847 PM CST Wed Jan 18 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below Wind Advisory criteria. Thus, the Wind Advisory has been cancelled. $$ MSZ004>006-009-014>017-023-024-TNZ004-021-022-053>055-091-092- 190600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-230119T0600Z/ Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba- Chickasaw-Monroe-Henry-Carroll-Benton TN-Chester-Henderson- Decatur-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 847 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
599 WWUS74 KMEG 190352 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 952 PM CST Wed Jan 18 2023 MSZ004-014-015-023-190500- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-230119T0600Z/ Tippah-Union-Pontotoc-Chickasaw- Including the cities of Ripley MS, New Albany, Pontotoc, Houston, and Okolona 952 PM CST Wed Jan 18 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below Wind Advisory criteria. Thus, the Wind Advisory has been cancelled. $$ MSZ005-006-009-016-017-024-TNZ004-021-022-053>055-091-092-190600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-230119T0600Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Monroe-Henry-Carroll- Benton TN-Chester-Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Amory, Aberdeen, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 952 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
517 WWUS74 KMEG 190527 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1127 PM CST Wed Jan 18 2023 MSZ005-006-009-016-017-024-TNZ004-021-022-053>055-091-092-190630- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-230119T0600Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Monroe-Henry-Carroll- Benton TN-Chester-Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Amory, Aberdeen, Paris, Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 1127 PM CST Wed Jan 18 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below Wind Advisory criteria. Thus, the Wind Advisory has been cancelled. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:29 PM CST, 4 hours earlier.
Area forecast discussion, Jan 17, 11:29 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Memphis TN
1129 PM CST Tue Jan 17 2023
...New AVIATION...
.UPDATE...
Issued at 927 PM CST Tue Jan 17 2023
Weather conditions are quiet across the Mid-South as of 9 PM CST,
but changes are on the way for tomorrow. We presently have patchy
fog affecting portions of north MS and southwest TN with localized
visibility reductions of less than 1 mile. We don't think this fog
will stick around too long given the increasing mid/high clouds
and anticipated uptick in southerly flow later tonight. A strong
mid-latitude cyclone is moving slowly east across the Four Corners
this evening with strong, diffluent southwesterly flow aloft over
the Southern Plains. Strong forcing for ascent is noted via water
vapor and this will overspread the Mid-South late tonight into
early Wednesday. We may begin to see light warm advection showers
by 10-12z with some developing low clouds.
Rain chances will ramp up quickly from west to east Wednesday
morning as the warm advection strengthens with a warm front
lifting north toward the KY/MO state lines. Isentropic ascent will
be quite focused during the 12-18z timeframe, resulting in fairly
widespread rain with embedded convective elements. While this
could limit instability during the afternoon period, the strong
warm advection/moisture transport are expected to offset this, at
least to some degree. Instability remains the primary question
mark for tomorrow's severe weather potential. We do anticipate
storms lining up into a QLCS by 00z and marching across the CWA
throughout the evening. Total QPF looks to be 0.75" to 1.5" with
localized amounts exceeding 2.0".
Most of the 00z CAMs are offering 300-500 J/kg of MLCAPE with the
HRRR being the most aggressive. Given the strong kinematics, this
would be sufficient to support a damaging wind threat that wanes
as the line approaches the TN River and AL state line. We do often
see a low bias in guidance instability in these high shear-low
CAPE setups so that adds some confidence. Strong low-level storm-
relative helicity suggests the potential for mesovortices should
updrafts be strong enough and the convective line balanced. This
would provide a least a mentionable threat for brief, spin-up
tornadoes. This doesn't differ much from this afternoon's
thinking. The final thing to mention is that a Wind Advisory may
be needed for some areas late tomorrow afternoon and evening as
southerly winds ramp up to 20-25 mph with gusts over 35 mph at
times, especially east of the MS River.
MJ
&&
.SYNOPSIS...
Issued at 218 PM CST Tue Jan 17 2023
The Sun may peek through the clouds over the next few hours
before clouds move back into the region. By tomorrow afternoon,
an approaching cold front will result in shower and thunderstorm
development, with a few becoming strong to severe. The main threat
for this event will be damaging winds and isolated flooding, with
urban and small streams most vulnerable. However, small hail and
a brief tornado or two cannot be ruled out. Once the cold front
moves through the region, cool and dry conditions are expected
through the weekend. The next chance for rain will be Sunday
through Monday. Otherwise, the beginning of next week will be cool
with high temperatures in the low to mid 50s.
&&
.DISCUSSION...
(This evening through next Monday)
Issued at 218 PM CST Tue Jan 17 2023
A few peeks of sunshine are present this afternoon as clouds
associated with Monday's system continue to retreat out of the
region. As a result, the Mid-South could see increased amounts of
sun for the next few hours before additional cloud cover rolls in
this evening. In addition, temperatures will remain above normal
overnight as increased clouds inhibit radiational cooling.
Overnight lows in the mid to upper 50s are expected.
Elsewhere in CONUS, an upper level trough is situated just west of
the Rockies. As this system pushes eastward, an upper-level low
with an occluded cold front will emerge and impact the Mid-South
Wednesday. Ahead of the front, rapid moisture advection from the
Gulf of Mexico is expected across the region. As a result,
dewpoint temperatures in the mid 60s are expected along with PWAT
values of 1.5", which is above the 99th percentile for this time
of year. This, combined with the approaching cold front, will
result in shower and thunderstorm development by Wednesday
afternoon. The kinematics associated with this system remain
favorable as 0-6km shear values of 60-70kts are expected across
the Mid-South. However, instability remains an unknown as recent
model runs have trended towards more disagreement. For example,
the CAMs are showing much higher CAPE values with the 18Z HRRR
painting a swath of 600-800 J/kg across portions of north
Mississippi. Recent Ensemble runs have had slight changes, but the
overall probability of >500 J/kg of CAPE remains at 10-20%.
Regardless, the main threat with this system will be damaging
winds with small hail and a brief tornado or two possible.
Originally, lapse rates were not supportive of strong updraft
ascent. However, latest model runs are showing an increase in
values to around 7 C/km. If this trend continues, hail could
become a bigger threat.
Isolated flooding is also a primary threat as the aforementioned
PWAT values aid in heavy rainfall production, with forecast totals
of 2-3" possible across the region. In addition, recent rains
have resulted in soil saturations of >50% across the entire Mid-
South. This combined with several streams and rivers reaching
flood stage last week could result in a flash flooding potential.
However, the biggest threat will be urban and small stream
flooding.
Once the cold front moves through on Wednesday, northwesterly
winds will allow for cool and dry conditions through the end of
the week. By Friday, zonal flow will return to the region and
allow for winds to switch to a southeast direction by Saturday.
Once this happens, moisture advection will allow for PWAT values
of about 1.0" to return to the Mid-South. This will result in an
increase in precipitation chances by Sunday. The beginning of next
week will be dry with highs in the low 50s.
ANS
&&
.AVIATION...
(06Z TAFS)
Issued at 1111 PM CST Tue Jan 17 2023
VFR conditions will continue for much of the overnight hours.
Patchy fog has already developed over eastern portions of the
Mid- South. The fog is expected to become more widespread by
Wednesday morning. Low clouds will move into the entire region
Wednesday morning with IFR/LIFR ceilings expected. Scattered
showers and thunderstorms will start moving into eastern Arkansas
by mid- morning then spread east and become more widespread during
the afternoon and early evening hours. Later in the evening, rain
will be gradually tapering off. Winds will be light and variable
overnight before shifting to the southeast and increasing to 15 to
20 knots with higher gusts during the afternoon and early evening
hours. Low level wind shear is possible Wednesday afternoon
across portions of northeast Arkansas.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Dense Fog Advisory until 8 AM CST Wednesday for MSZ003>006-009-
014>017-023-024.
TN...Dense Fog Advisory until 8 AM CST Wednesday for TNZ090-091.
&&
UPDATE...MJ
PUBLIC FORECAST...ANS
AVIATION...ARSHazardous weather outlook, Jan 17, 9:57 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 957 PM CST Tue Jan 17 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-190600- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 957 PM CST Tue Jan 17 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Localized dense fog is expected across portions of northeast Mississippi and West Tennessee through late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe storms are possible late Wednesday afternoon into Wednesday evening as a cold front pushes into the Mid-South. Damaging winds and heavy rainfall are the primary threats, with smaller hail and the potential for a few tornadoes as secondary threats. Gusty south winds are expected Wednesday evening. A Wind Advisory may be need for some areas of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon into Wednesday evening in support of severe weather operations.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:21 AM CST | Special Weather Statement | MEG | Clay | 24 min |
| Jan 17, 10:02 PM CST | Dense Fog Advisory | MEG | Alcorn, Benton, Chickasaw, Itawamba, Lee, Monroe and 5 more | 10 hr |
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.